MAUDE Adverse Event Report: ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)

ABIOMED, INC. - 1220648 INTRODUCER; INTRODUCER, CATHETER (INTRODUCER)
Catalog Number 0052-3009
Medical Device Problem Codes Difficult to Advance (2920); Adverse Event Without Identified Device or Use Problem (2993); Patient Device Interaction Problem (4001)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/25/2026
Type of Reportable Event Serious Injury
Event or Problem Description
An impella 5.5 device was inserted via the right axillary artery in a 34-year-old female patient presenting with acute myocardial infarction complicated by cardiogenic shock (ami/cgs), scai shock stage e.The patient¿s comorbidities were unknown.A graft was sewn onto the right axillary artery, and the sheath and graft were secured in place.During the procedure, the surgeon attempted to advance a 0.035-inch j-wire but was unable to pass it through the anastomosis.The anastomosis was taken down, at which time dissection of the axillary artery was identified.A patch was placed to repair the artery, and a 10 mm graft was subsequently anastomosed to the patch.The patient remained on impella support following the repair.The reported vascular dissection is consistent with access-related arterial injury during surgical manipulation and graft anastomosis in the setting of urgent mechanical circulatory support placement.
 
Additional Manufacturer Narrative
D6b: explant date is unknown.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by abiomed inc, or its employees, that the report constitutes an admission that the product, abiomed inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Additional Manufacturer Narrative
D6b updated.The investigation is still ongoing.
 
Additional Manufacturer Narrative
G1 corrected the manufacturer contact phone number.H6 investigation type and findings codes and h6 component codes were updated accordingly based on the completed investigation.The cause of the patient device interaction could not be determined as insufficient clinical details were provided.The cause of the difficulty to advance could not be determined as limited clinical details were provided.
 
Additional Manufacturer Narrative
B1 product problem was inadvertently omitted on the initial manufacturer device report.H6 medical device problem code a24 omitted.A150205 and a01 added.

Brand Name
INTRODUCER
Common Device Name
INTRODUCER, CATHETER (INTRODUCER)
Manufacturer (Section D)
ABIOMED, INC. - 1220648
22 cherry hill drive
danvers MA 01923
Manufacturer (Section G)
ABIOMED, INC.
22 cherry hill drive
danvers MA 01923
Manufacturer Contact
derek sammarco
22 cherry hill drive
danvers, MA 01923
7814934967
MDR Report Key24754145
Report Number1220648-2026-06247
Device Sequence Number15760597
Product Code DYB
UDI-Device Identifier00813502010015
UDI-Public(01)00813502010015(11)250828(10)1998425
Combination Product (Y/N)N
Initial Reporter StateMA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Device Explanted Year2026
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 04/06/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number0052-3009
Device Lot Number1998425
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/25/2026
Supplement Date Received by Manufacturer04/05/2026
04/20/2026
05/22/2026
Initial Report FDA Received Date04/01/2026
Supplement Report FDA Received Date04/06/2026
04/23/2026
05/25/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/28/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age34 YR
Patient SexFemale
Patient Weight100 KG
Patient RaceWhite